|Itching boils all over skin
Sep 14, 2008
I am undergoing ART treatment (Stavudine 30 mg. Lamivudine 150 mg & Nevirapine 200 mg - combination tablets.) My CD4 first detected was at 54 and now after 6 months has improved to 185 (cells/ul) I face itching and there are boils/pimples all over skin. Please advise suitable medication + precautions to minimise. Thanks/JMJ
| Response from Dr. Henry
There are a wide variety of skin conditions that can be seen in HIV+ persons. Often many of them can flare up when starting effective anti-HIV therapy due to immune reconstitution. Acne, folliculitis, seborrhea and many other conditions can be active. An evaluation by your HIV specialist and possibly a dermatolgist (skin specialist) is recommended in order to pin down the diagnosis and offer treatment recommendations. For acne flares often a local and general antibiotic is considered as well as local skin cleansers. Checking for methicillin resistant staph is a special consideration. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.